MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned subject guidewire device revealed that the nitinol tubing of the subject guidewire was broken/fractured during use.There were no clinical consequences to the patient reported as a result of this event.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.Analysis of the returned subject guidewire device found that the tip of the subject guidewire appeared to have been shaped.The subject guidewire was severely kinked/bent 13.4cm and 34.6cm from the distal end and slightly kinked/bent approximately 21cm and 29cm.The kink/bend noted at 13.4cm from the distal end was further inspected and the nitinol tubing was broken with the core wire exposed but not broken.The kink/bend noted at 34.6cm from the distal end was further inspected and the tail over the proximal bond joint was broken with a section of the torn tail still attached to the core wire with dried blood present 34.8cm from the distal end.The core wire visible inside tip dome.The subject guidewire hydrophilic coating was hydrated and there were no other anomalies noted.The functional testing could not be performed due to the condition of the returned subject guidewire device.The event was confirmed based on the damage noted to the returned subject guidewire device.The subject guidewire device failed to meet specification when returned for analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging.There was no resistance encountered removing the subject guidewire from the dispenser hoop.The subject guidewire device was prepared for use as per the directions for use.The subject guidewire device was confirmed to be in good condition during preparation/prior to use on the patient.Other devices used in the procedure in conjunction with the subject guidewire device(s) were cat6 catheter and xt27 microcatheter.The subject guidewire tip was not shaped.An introducer sheath was used to facilitate the introduction of the subject guidewire into the microcatheter.A torque device was used to facilitate directional manipulation of the subject guidewire and there was no difficulty rotating the subject guidewire using the torque device.The subject guidewire was torqued 2 times.The patient¿s anatomy was reported to be severely tortuous which most likely contributed to the reported event.Analysis of the returned subject guidewire device found the tip of the subject guidewire appeared to have been shaped.The subject guidewire was severely kinked/bent 13.4cm and 34.6cm from the distal end and slightly kinked/bent approximately 21cm and 29cm.The kink/bend noted at 13.4cm from the distal end was further inspected and the nitinol tubing was broken with the core wire exposed but not broken.The kink/bend noted at 34.6cm from the distal end was further inspected and the tail over the proximal bond joint was broken with a section of the torn tail still attached to the core wire with dried blood present 34.8cm from the distal end.The condition of the returned subject guidewire indicates the device encountered a significant force during use to have caused such damage.An assignable cause of procedural factors will be assigned to the as reported ¿ guidewire distal end/tip kinked/bent¿ and as analysed ¿ guidewire distal end/tip kinked/bent¿, ¿ guidewire kinked/bent¿, ¿ guidewire broken/fractured during use¿ since this issue appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
SYNCHRO-14 STRAIGHT 300-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20173617
Report Number3012931345-2024-00165
Device Sequence Number8031985
Product Code DQX
UDI-Device Identifier07613252186946
UDI-Public07613252186946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2025
Device Catalogue NumberM00313310
Device Lot Number0000225869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2024
Initial Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F GUIDER SOFT TIP (STRYKER); CAT 6 CATHETER (STRYKER); XT27 MICROCATHETER (STRYKER)
Patient Age62 YR
Patient SexUnknown
Patient RaceAsian